Alert archive / Illinois / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 10, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Mar 19, 2003, 7:50 PM CST for Logan County, Illinois. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 19, 2003, 7:50 PM CST (01:50 UTC)
- Expired
- Mar 19, 2003, 8:15 PM CST
- In force
- 25 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
County Logan County, IL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 1.8 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 902 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -62 m²/s²
- 0-3 km storm-relative helicity
- -56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
924 WUUS53 KILX 200150 SVRILX ILC107-200215- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 747 PM CST WED MAR 19 2003 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LOGAN COUNTY IN CENTRAL ILLINOIS * UNTIL 815 PM CST * AT 747 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 22 MILES SOUTHEAST OF LINCOLN...OR ABOUT 10 MILES WEST OF DECATUR. THE STORM WAS NEARLY STATIONARY. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL LOGAN COUNTY NORTHERN LINCOLN LARGE HAIL IN EXCESS OF 2 INCHES WILL ACCOMPANY THIS DANGEROUS STORM. MOVE INDOORS AND STAY AWAY FROM WINDOWS. ABANDON CARS AND MOBILE HOMES IF YOU ARE IN THE WARNED AREA. REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY TUNED FOR LATER STATEMENTS. LAT...LON 4014 8955 4006 8939 4022 8921 4029 8943 $$ EH NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 19, 1:20 PM CST, 6 hours 30 minutes earlier.
Area forecast discussion, Mar 19, 1:20 PM CST, 6 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 120 PM CST WED MAR 19 2003 MAIN CONCERN THIS FCST PERIOD WILL BE TIMING OF PCPN ALONG WITH TEMPS AS SLOW MOVING UPPER TROF LIFTS NE ACROSS AREA THROUGH FRIDAY. MAJORITY OF PCPN CONTINUES TO LIFT NORTH EARLY THIS AFTERNOON AS VIGOROUS MID LEVEL S/W AND ASSOCIATED SFC WARM FRONT LIFTS NORTH. SUBSIDENCE BEHIND S/W RESULTING IN RAPID CLEARING OF SKIES SOUTH OF I-70. CLEARING IS RESULTING IN INCREASED INSTABILITY IN THE WARM SECTOR. WILL CONTINUE TO MONITOR FOR CONTINUED THUNDERSTORM REDEVELOPMENT AS AIRMASS RECOVERS COMBINED WITH SHEAR ALONG WARM FRONT. WILL MAINTAIN CHC POP...ESPECIALLY FOR THIS EVENING IN PERIOD OF GREATEST INSTABILITY. WARM AIRMASS TO REMAIN IN PLACE ACROSS THE AREA INTO THURS AS UPPER LOW LIFTS INTO AREA. THIS WILL RESULT IN INCREASED INSTABIITY AND STEEPENING LAPSE RATES BY AFTERNOON FOR ANOTHER CHANCE FOR STORMS. LIKELY POPS STILL LOOK OK. THIS SYSTEM FINALLY LIFTS NE OF THE AREA DURING DAY ON FRI AND ASSOCIATED PCPN CHCS SHOULD DECREASE. DRY CONDITIONS WILL PREVAIL ON SATURDAY AND BACK TO NEAR NORMAL TEMPS. DAYS 4 THROUGH 7... GFS AND NCEP ENSEMBLES IN OVERALL AGREEMENT WITH DRY FCST FOR SAT THRU MON WITH A GRADUAL WARMING TREND AS FLOW BECOMES MORE ZONAL. AFTER A BRIEF PERIOD OF NEAR NORMAL TEMPS INTO THE EARLY PART OF WEEKEND...WARM AIR ADVECTION SHOULD PUSH TEMPS WELL INTO 60S AGAIN FOR SUN/MON. TROF DEVELOPS ACROSS ROCKIES BY TUES APPROACHING MIDWEST WEDNESDAY WITH INCREASED PCPN CHCS FOR TUES AND WED. .ILX...NONE FRIEDERS
Hazardous weather outlook, Mar 19, 1:54 PM CST, 5 hours 56 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-201200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 154 PM CST WED MAR 19 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHEAST ILLINOIS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL PERSIST ACROSS THE AREA INTO THE EVENING HOURS. THERE IS A POTENTIAL FOR SEVERE WEATHER...MAINLY ACROSS AREAS SOUTHEAST OF THE ILLINOIS RIVER. A FEW OF THE STORMS COULD PRODUCE LARGE HAIL AND DAMAGING WINDS. AN ISOLATED TORNADO IS ALSO POSSIBLE. A WARM FRONT LIFTING NORTH ACROSS CENTRAL ILLINOIS WILL MAINTAIN THIS CHANCE FOR THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SHOWERS AND THUNDERSTORMS WILL CONTINUE THURSDAY THROUGH FRIDAY ACROSS CENTRAL AND SOUTHEAST ILLINOIS. THE POTENTIAL FOR THE MOST ORGANIZED SEVERE WEATHER WILL BE ON THURSDAY. THESE THUNDERSTORMS MAY PRODUCE LARGE HAIL AND DAMAGING WIND GUSTS. A LARGE STORM SYSTEM...CURRENTLY OVER MISSOURI...WILL SLOWLY TRACK NORTHEASTWARD ACROSS THE MIDWEST. AS THE SYSTEM MOVES SLOWLY ACROSS THE REGION...EXPECT SHOWERS AND THUNDERSTORMS TO CONTINUE INTO FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. STAY TUNED FOR FURTHER UPDATES ON THIS POTENTIAL SEVERE WEATHER. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT: HTTP://WWW.CRH.NOAA.GOV/ILX (ALL IN LOWER CASE) FRIEDERS
In the hours before
Local storm report, Mar 19, 5:46 PM CST, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
0546 PM CST WED MAR 19 2003
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0517 PM MOWEAQUA IL FLOOD
03/19/03 SHELBY WATER 4 TO 5 INCHES DEEP
OVER LOCAL ROADS. REPORTED
BY COOP OBSERVER.
GEELHARTLocal storm report, Mar 19, 7:23 PM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
723 PM CST WED MAR 19 2003
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0658 PM SPRINGFIELD IL 1.00 INCH HAIL
03/19/03 SANGAMON QUARTER SIZED HAIL
REPORTED BY SPRINGFIELD
POLICE DEPT ON THE
SOUTHEAST SIDE OF
SPRINGFIELD.
DPKThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 19, 6:06 PM CST | Severe Thunderstorm Warning | ILX | Christian | 24 min |
| Mar 19, 6:51 PM CST | Severe Thunderstorm Warning | ILX | Sangamon | 24 min |
| Mar 19, 7:00 PM CST | Severe Thunderstorm Warning | ILX | Logan | 45 min |
| Mar 19, 7:56 PM CST | Severe Thunderstorm Warning | ILX | McLean | 64 min |
| Mar 19, 8:05 PM CST | Severe Thunderstorm Warning | ILX | Tazewell | 55 min |
| Mar 20, 3:01 PM CST | Severe Thunderstorm Warning | ILX | Christian | 44 min |
| Mar 20, 4:30 PM CST | Severe Thunderstorm Warning | ILX | Macon | 45 min |
| Mar 20, 5:05 PM CST | Severe Thunderstorm Warning | ILX | DeWitt | 25 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.